From the spouse of a patient. This hit home to me in that my mother died several years ago of a similar injury while on this anticoagulant. Although we didn't have a harpist while we awaited her death at New York-Presbyterian, we had a similar experience with marvelously caring staff. We, too, were grateful.
C's fall early in the morning was unwitnessed so I cannot say whether a dizzy spell or loss of balance caused it. He hit his head very hard against a sheetrock wall and the Coumadin regime proceeded silently to steal him away from me. The final 24 hours arrived with shocking suddenness. C was restless in bed and within fifteen minutes his eyes closed and he was unresponsive. The emergency crew arrived minutes after. From home to [the local hospital]; then by helicopter to Beth Israel Deaconess, arriving there around 9:30. I had to crawl my way through Boston commuter traffic and arrived at C's bedside at 11:00am. From that point forward the end was known, and I kept a vigil with my beloved until his passing around 2:45am the next morning.
The staff at Beth Israel Deaconess were wonderful. Every possible comfort was provided for C and me, including a harpist in our private sanctuary/room. She is a social worker and very gifted on the Celtic harp. C loved good music and after a half hour or so of beautiful selections C's breathing settled into a more accepting rhythm. Given the givers, it became a fairly stressfree death. What more could I pray for for a loved one?
A short video of our harpist follows. If you cannot view the embedded video here, you can follow this link to see it on YouTube.